MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS EXXTENDED CATHETER; PERITONEAL DIALYSIS CATHETER

MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS EXXTENDED CATHETER; PERITONEAL DIALYSIS CATHETER
Catalog Number CF-5560/C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the device history record was performed and no exception documents were identified.A review of the complaint database was performed and one similar complaint for the same lot was identified from the same customer.
 
Event or Problem Description
The customer alleges they are having issues getting a catheter to work.When trying to flush with a syringe, they realized that the fluid seemed to be going into the patient's tunnel, creating a bubble between incisions in the catheter tunnel.The patient was started on antibiotics for the tunnel infection.

Brand Name
PERITONEAL DIALYSIS EXXTENDED CATHETER
Common Device Name
PERITONEAL DIALYSIS CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key20300532
Report Number1721504-2024-00068
Device Sequence Number7726506
Product Code FJS
UDI-Device Identifier00884450330241
UDI-Public00884450330241
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF-5560/C
Device Lot NumberH2790601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown